Probabilistic error analysis of gaussian elimination in floating point and logarithmic arithmetic

J. L. Barlow, E. H. Bareiss

Research output: Contribution to journalArticlepeer-review

9 Scopus citations

Abstract

The probabilistic models for roundoff error in floating point and logarithmic arithmetic discussed in Barlow and Bareiss (1985) are applied to the error analysis of Gaussian elimination and some related algorithms. This new method of error analysis is compared to the standard deterministic error analysis given in Wilkinson (1963, 1965).

Original languageEnglish (US)
Pages (from-to)349-364
Number of pages16
JournalComputing
Volume34
Issue number4
DOIs
StatePublished - Dec 1 1985

All Science Journal Classification (ASJC) codes

  • Software
  • Theoretical Computer Science
  • Numerical Analysis
  • Computer Science Applications
  • Computational Theory and Mathematics
  • Computational Mathematics

Fingerprint Dive into the research topics of 'Probabilistic error analysis of gaussian elimination in floating point and logarithmic arithmetic'. Together they form a unique fingerprint.

Cite this